Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 23, 2024, 12:28 AM PST for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at Dec 24, 2024, 10:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2024, 12:28 AM PST (08:28 UTC)
- In effect from
- Dec 24, 2024, 10:00 AM PST
- Expired
- Dec 25, 2024, 2:00 AM PST
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3282 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409 WWUS75 KVEF 230828 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1228 AM PST Mon Dec 23 2024 CAZ523-525-232200- /O.NEW.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/ Western Mojave Desert-Morongo Basin- Including the cities of Fort Irwin, Barstow, Yucca Valley, Twentynine Palms, Morongo Valley, and Daggett 1228 AM PST Mon Dec 23 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 4 PM Tuesday to 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
7 follow-up statements
175 WWUS75 KVEF 230839 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1239 AM PST Mon Dec 23 2024 CAZ520-522-NVZ014-017-232200- /O.EXB.KVEF.WI.Y.0036.241224T1800Z-241225T0600Z/ Owens Valley-Death Valley National Park-Esmeralda and Central Nye County-Western Clark and Southern Nye County- Including the cities of Shoshone, Beatty, Dyer, Goldfield, Furnace Creek, Amargosa Valley, Stovepipe Wells, Indian Springs, Pahrump, Desert Rock, Independence, Bishop, Olancha, Silver Peak, and Lone Pine 1239 AM PST Mon Dec 23 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph expected...shifting to the northwest in the evening. * WHERE...In California, Death Valley National Park and Owens Valley. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * WHEN...From 10 AM to 10 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust possible. * ADDITIONAL DETAILS...Strong crosswinds will impact travelers on US95 between Tonopah and Las Vegas. Strong winds will also impact travel on US-395 in the Owens Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-525-232200- /O.CON.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/ Western Mojave Desert-Morongo Basin- Including the cities of Fort Irwin, Barstow, Yucca Valley, Twentynine Palms, Morongo Valley, and Daggett 1239 AM PST Mon Dec 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 4 PM Tuesday to 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
553 WWUS75 KVEF 232118 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 118 PM PST Mon Dec 23 2024 CAZ520-522-NVZ014-017-240930- /O.CON.KVEF.WI.Y.0036.241224T1800Z-241225T0600Z/ Owens Valley-Death Valley National Park-Esmeralda and Central Nye County-Western Clark and Southern Nye County- Including the cities of Goldfield, Silver Peak, Desert Rock, Bishop, Beatty, Lone Pine, Independence, Olancha, Dyer, Pahrump, Shoshone, Indian Springs, Amargosa Valley, Stovepipe Wells, and Furnace Creek 118 PM PST Mon Dec 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph expected...shifting to the northwest in the evening. * WHERE...In California, Death Valley National Park and Owens Valley. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * WHEN...From 10 AM to 10 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust possible. * ADDITIONAL DETAILS...Strong crosswinds will impact travelers on US95 between Tonopah and Las Vegas. Strong winds will also impact travel on US-395 in the Owens Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-525-240930- /O.CON.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/ Western Mojave Desert-Morongo Basin- Including the cities of Fort Irwin, Morongo Valley, Barstow, Twentynine Palms, Daggett, and Yucca Valley 118 PM PST Mon Dec 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 4 PM Tuesday to 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
274 WWUS75 KVEF 240923 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 123 AM PST Tue Dec 24 2024 CAZ520-522-NVZ014-017-241800- /O.CON.KVEF.WI.Y.0036.241224T1800Z-241225T0600Z/ Owens Valley-Death Valley National Park-Esmeralda and Central Nye County-Western Clark and Southern Nye County- Including the cities of Furnace Creek, Indian Springs, Desert Rock, Amargosa Valley, Olancha, Goldfield, Bishop, Independence, Pahrump, Stovepipe Wells, Shoshone, Silver Peak, Lone Pine, Dyer, and Beatty 123 AM PST Tue Dec 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph expected...shifting to the northwest in the evening. * WHERE...In California, Death Valley National Park and Owens Valley. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust possible. * ADDITIONAL DETAILS...Strong crosswinds will impact travelers on US95 between Tonopah and Las Vegas. Strong winds will also impact travel on US-395 in the Owens Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-525-241800- /O.CON.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/ Western Mojave Desert-Morongo Basin- Including the cities of Twentynine Palms, Daggett, Morongo Valley, Yucca Valley, Barstow, and Fort Irwin 123 AM PST Tue Dec 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 4 PM this afternoon to 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
403 WWUS75 KVEF 241707 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 907 AM PST Tue Dec 24 2024 CAZ520-522-NVZ014-017-250000- /O.CON.KVEF.WI.Y.0036.241224T1800Z-241225T0600Z/ Owens Valley-Death Valley National Park-Esmeralda and Central Nye County-Western Clark and Southern Nye County- Including the cities of Independence, Beatty, Furnace Creek, Desert Rock, Amargosa Valley, Dyer, Silver Peak, Shoshone, Indian Springs, Stovepipe Wells, Lone Pine, Goldfield, Bishop, Pahrump, and Olancha 907 AM PST Tue Dec 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph expected...shifting to the northwest in the evening. * WHERE...In California, Death Valley National Park and Owens Valley. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust possible. * ADDITIONAL DETAILS...Strong crosswinds will impact travelers on US95 between Tonopah and Las Vegas. Strong winds will also impact travel on US-395 in the Owens Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-525-250000- /O.CON.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/ Western Mojave Desert-Morongo Basin- Including the cities of Barstow, Fort Irwin, Twentynine Palms, Morongo Valley, Daggett, and Yucca Valley 907 AM PST Tue Dec 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 4 PM this afternoon to 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
447 WWUS75 KVEF 242323 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 323 PM PST Tue Dec 24 2024 CAZ520-522-NVZ014-017-250600- /O.CON.KVEF.WI.Y.0036.000000T0000Z-241225T0600Z/ Owens Valley-Death Valley National Park-Esmeralda and Central Nye County-Western Clark and Southern Nye County- Including the cities of Independence, Beatty, Furnace Creek, Desert Rock, Amargosa Valley, Dyer, Silver Peak, Shoshone, Indian Springs, Stovepipe Wells, Lone Pine, Goldfield, Bishop, Pahrump, and Olancha 323 PM PST Tue Dec 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph expected...shifting to the northwest in the evening. * WHERE...In California, Death Valley National Park and Owens Valley. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust possible. * ADDITIONAL DETAILS...Strong crosswinds will impact travelers on US95 between Tonopah and Las Vegas. Strong winds will also impact travel on US-395 in the Owens Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-525-250600- /O.CON.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/ Western Mojave Desert-Morongo Basin- Including the cities of Barstow, Fort Irwin, Twentynine Palms, Morongo Valley, Daggett, and Yucca Valley 323 PM PST Tue Dec 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...Until 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
140 WWUS75 KVEF 250557 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 957 PM PST Tue Dec 24 2024 CAZ520-522-NVZ014-017-250700- /O.EXP.KVEF.WI.Y.0036.000000T0000Z-241225T0600Z/ Owens Valley-Death Valley National Park-Esmeralda and Central Nye County-Western Clark and Southern Nye County- Including the cities of Indian Springs, Bishop, Silver Peak, Amargosa Valley, Goldfield, Pahrump, Shoshone, Independence, Stovepipe Wells, Lone Pine, Beatty, Furnace Creek, Olancha, Desert Rock, and Dyer 957 PM PST Tue Dec 24 2024 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ CAZ523-525-251000- /O.CON.KVEF.WI.Y.0036.000000T0000Z-241225T1000Z/ Western Mojave Desert-Morongo Basin- Including the cities of Yucca Valley, Fort Irwin, Twentynine Palms, Daggett, Barstow, and Morongo Valley 957 PM PST Tue Dec 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...Until 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
128 WWUS75 KVEF 250940 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 140 AM PST Wed Dec 25 2024 CAZ523-525-251045- /O.EXP.KVEF.WI.Y.0036.000000T0000Z-241225T1000Z/ Western Mojave Desert-Morongo Basin- Including the cities of Barstow, Morongo Valley, Fort Irwin, Daggett, Yucca Valley, and Twentynine Palms 140 AM PST Wed Dec 25 2024 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 22, 7:38 PM PST, 4 hours 50 minutes earlier.
Area forecast discussion, Dec 22, 7:38 PM PST, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 738 PM PST Sun Dec 22 2024 .SYNOPSIS...Warmer than normal temperatures and mild conditions will stick around through Monday. A low pressure system will move through the region on Christmas Eve Day. This system will bring gusty southwesterly winds, light mountain snow, and increased chances for valley rain to the area. Temperatures will cool slightly in the wake of this system, approaching near normal values for late December by Thursday. && .UPDATE...Radar this evening showed an area of returns moving through southern Nevada into western Arizona. This feature was associated with mid-level moisture noted on the 00Z Las Vegas sounding and weak troughing moving through the area. The low levels remain very dry and with the forcing associated with the trough being weak, not much precipitation was making it to the ground with the radar returns. A few sprinkless were reported in places around southern Clark County but no measurable rainfall has been reported. Elsewhere, skies actually cleared out behind the trough with weak height rises and subsidence. Occasional gusts over 20 MPH were reported in parts of the Sierra and Western Mojave Desert, but overall winds were light across the area. Expecting the area of midlevel clouds and sprinkles to continue moving east this evening and overnight. By midnight, it should exit into central Arizona with the trough and skies will become clear for a brief period in southern Nevada and western Arizona. It will be short lived as satellite showed another area of upper level moisture and clouds already shifting into California which will overspread our area by Monday morning. No precipitation is expected with this feature as moisture will be even higher in the atmosphere than this current batch and little to no forcing will be associated with it. Winds will remain light through the night with overnight lows tonight being a degree or two warmer than last night. No changes were needed to the overnight forecast and a quiet night is expected weather-wise. -Nickerson- && .PREVIOUS DISCUSSION...208 PM PST Sun Dec 22 2024 .SHORT TERM...through Christmas. Outside of a few rounds of mid-to-high clouds filtering through the region, weather will remain quiet and warmer than normal through tomorrow. We will see zonal flow aloft gradually become more northwesterly as the upper-level ridge responsible for the past week's nice weather attempts to rebuild over the region tomorrow. This ridging will be short-lived as an upper-level trough will move through the region on Tuesday, bringing unsettled weather to the Desert Southwest just in time for the holidays. Light mountain snow, increased chances for valley rain, and gusty southwesterly winds will be the primary impacts associated with this system. All that being said, precipitation across the Mojave Desert sill be limited to less than a tenth of an inch. The eastern Sierra, White Mountains of Inyo County, Spring Mountains, Arizona Strip, and southern Great Basin are looking at 0.10 to 0.25 inches of rain with locally higher totals in the panhandle of Lincoln County and the peaks of the eastern Sierra and Spring Mountains. Given the trajectory of this system, the Sierra-Nevada are set to intercept the majority of incoming moisture, which will limit precipitation amounts across southeastern California, southern Nevada, and northwestern Arizona on Tuesday. The moisture that manages to sneak around the southern Sierra and into our forecast area will have to overcome relatively dry low-levels in order to make it to the ground. Additionally, it will have to overcome a time crunch as the trough quickly moves through the area, which will limit our window of opportunity for precipitation. Snow levels will start off between 7,500 and 8,500 feet as precipitation begins, slowly dropping to around 5,500 to 6,500 feet as the trough axis swings through. These high initial snow levels combined with the limited available moisture and quick moving system will limit snow totals across the area. In the eastern Sierra, Aspendell (elev. 8,400') is looking at a most likely scenario of 1 to 3 inches of new snow with 4 to 8 inches up near the crest. The Spring Mountains of southern Nevada are looking at the potential for 1 to 4 inches of new snow on Tuesday. Elevations above 6,000 feet in the southern Great Basin and the Arizona Strip will see a few tenths of an inch of snow with up to an inch or two for elevations above 7,000 feet. As this system approaches and moves through the area on Christmas Eve day, we will see gusty southwesterly winds pick up across the Mojave Desert and southern Great Basin. The western portion of San Bernardino County continues to show the highest probabilities of wind gusts in excess of 40 mph on Tuesday. However, we are holding off on whether or not to issue a Wind Advisory until more of the event is within the HiRes domain. There remains the potential for downslope winds in the Owens Valley, with guidance highlighting the Owens Dry Lakebed as a potential hot spot for these winds to materialize. In addition to monitoring the potential for downslope winds in the Owens Valley, we are also monitoring the potential for southerly downslope winds out of the Spring Mountains and across Highway 95 between Indian Springs and HWY 160 Junction, which would make for hazardous driving conditions due to the crosswind component. Westerly downslope winds in the Red Rock area will also be possible as the trough axis swings through on Tuesday afternoon/evening. As the trough axis swings through we will see winds shift around to a more northerly to northwesterly direction. By mid-morning on Christmas Day this system will have cleared out of the area with a weak shortwave ridge attempting to build in behind it. While we will see cooler temperatures in the wake of this system, they will still be a few degrees above normal for late December. Outside of relatively cooler temperatures on Christmas Day we will also see breezy north winds linger down the Colorado River Valley, which will result in 1 to 2 foot waves on Lake Mohave. .LONG TERM....Thursday through Next Weekend. Weak ridging early Thursday will quickly transition to a more unsettled weather pattern for Thursday afternoon and Friday as a shortwave digs south out of the Pacific Northwest. Long range models struggle with exactly how this system will evolve, but the general trajectory and overall set up is similar to an inside-slider situation. This would result in limited precipitation impact potential due to the limited moisture and rapid progression of the shortwave itself. An uptick in winds would be the main possibility with a system like this. With significant variance in long range ensembles in what this system will look like when it moves through, its not surprising that right now the probability for impactful winds Thursday and Friday are 30% or less area-wide. Will need to watch the evolution of this quick hitting wave as that may change as we get closer to the event, though it's worth mentioning that none of the models show a high impact wind scenario at this time. The wave will exit for the weekend and ridging will build back into the region. Temperatures on Thursday and Friday will drop back as the previously mentioned shortwave passes through, though it wont be a significant cool down with continue near or slightly above normal temperatures expected. As the system exits and heights build back in, temperatures will slowly warm this weekend and remain above normal through the period. && .AVIATION...For Harry Reid...Light winds of less than 8 knots following typical diurnal direction trends will persist into Monday. SCT to BKN clouds will move across the area into this evening, followed by mainly SCT clouds overnight. BKN skies are expected to redevelop on Monday. Cloud bases throughout the TAF period should remain AOA 15kft AGL and not result in significant impacts. Areas of haze will also be possible due to the lack of wind in the valley, but visibilities should remain 8SM or greater through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds following normal diurnal trends are expected at most regional TAF sites into Monday. KDAG will be the exception, where westerly winds with occasional gusts to 20 knots are expected into this evening, followed by lighter winds overnight. SCT to BKN clouds with bases AOA 15kts AGL will move across the region west to east through the TAF period, but no significant operational impacts are expected at any of the regional terminals. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Stessman LONG TERM...Nickerson AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 12:06 AM PST | Winter Weather Advisory | VEF | Clark, Nye | 42 hr |
Nearby
Wind Advisories in Nevada, 2024Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.